was prescribed ativan (.5mg) for anxiety induced insomnia. It is not really doing the trick. my doctor then phoned in an rx for trazodone (50mg). it hasn't done much either. does anyone know what the implications would be of combining these two? OR either of these with something like benadryl or tylenol pm? Please advise; I must get some sleep!
that's a really low dose of Ativan and Ativan generally takes quite awhile to take effect, possibly an hour or two. I've tried trazodone too and that doesn't do much either - it's an antidepressant with sedation as a side effect, so they figure it will work but a lot of times it doesn't. If the trazodone doesn't work don't bother with it. You could combine the Ativan with Benadryl or Tylenol PM (although I'm no doctor, I've suffered insomnia enough too) but my suggestion would be to up the Ativan to, well, you could go all the way up to 2 mg if you had to, and take it an hour or so before you plan to go to sleep. :)
Not really sure what to suggest here, but I think you are already doing the right thing by talking with your doctor. Also, I have found that talking to your pharmacist is a very helpful way to understand which meds you can and cannot take (and it's free advice!).
I have trouble getting to sleep at night as well. My mind will not shut off. Not sure if it is anxiety induced or not. My doctor had me on 10 mg Ambien and my body got used to it and it became in affective. He has prescribed up to 2 mg of Ativan and taken me of the Ambien. So far, taking the full 2 mg will get me to sleep, but it sure takes a long time, 2 hours or more.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.